Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 32, NWS Tucson, AZ

July 31, 2025Pima County, Pinal County, Arizona

NWS Tucson, AZ issued this flash flood warning at Jul 31, 2025, 6:10 PM MST for Pima County, Pinal County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2025, 6:10 PM MST (01:10 UTC)
Expired
Jul 31, 2025, 9:00 PM MST
In force
3 hr
Issued by
NWS Tucson, AZ
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Pima County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 104 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 1.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2025-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 326 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2025-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
326 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
3282 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

973 
WGUS55 KTWC 010110
FFWTWC
AZC019-021-010400-
/O.NEW.KTWC.FF.W.0032.250801T0110Z-250801T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
610 PM MST Thu Jul 31 2025

The National Weather Service in Tucson has issued a

* Flash Flood Warning for...
  North Central Pima County in southeastern Arizona...
  Southwestern Pinal County in southeastern Arizona...

* Until 900 PM MST.

* At 610 PM MST, Doppler radar indicated thunderstorms producing 
  between 1 and 2 inches of heavy rain across the northern portions 
  of the Tohono O'odham Nation. Between 1 and 2 inches of rain have 
  fallen. Flash flooding is ongoing or expected to begin shortly, 
  especially along the drainages that drain into Sil Nakya Wash and 
  Santa Rosa Wash. Portions of Route 15 north of Santa Rosa may be 
  impacted.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar indicated.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Santa Rosa, Anegam, North Komelik, Palo Verde Stand, Ak Chin, Sil 
  Nakya, Jack Rabbit and San Luis.

This includes the following Flash Flood Prone Locations...
	Sil Nakya Wash at Route 34.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3251 11200 3262 11195 3264 11180 3236 11172
      3230 11169 3216 11171 3210 11168 3213 11187
      3229 11209

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CWR
1 follow-up statement
157 
WGUS75 KTWC 010350
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
850 PM MST Thu Jul 31 2025

AZC019-021-010400-
/O.EXP.KTWC.FF.W.0032.000000T0000Z-250801T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-Pinal AZ-
850 PM MST Thu Jul 31 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 9 PM MST THIS EVENING FOR 
NORTH CENTRAL PIMA AND SOUTHWESTERN PINAL COUNTIES...

Flash flooding is no longer expected to pose a threat. Please 
continue to heed remaining road closures.

&&

LAT...LON 3251 11200 3262 11195 3264 11180 3236 11172
      3230 11169 3216 11171 3210 11168 3213 11187
      3229 11209

$$

CWR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 1:04 PM MST, 5 hours 6 minutes earlier. Its key messages:

  • -Scattered thunderstorms are expected this afternoon and evening across much of southeastern Arizona. Chances begin to decrease Friday as dry air moves in through the weekend. -Periods of heavy rain, isolated strong wind gusts, and blowing dust will be hazards with any thunderstorm today. An isolated flash flood threat accompanies today's thunderstorm activity. -Extreme heat is expected Friday through the weekend as high temperatures become 7 to near 10 degrees above normal. Temperatures remain above normal through next week.
Area forecast discussion, Jul 31, 1:04 PM MST, 5 hours 6 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
104 PM MST Thu Jul 31 2025

.SYNOPSIS...Scattered thunderstorms are expected this afternoon
and evening across much of southeastern Arizona. Periods of heavy
rain, isolated strong wind gusts, and blowing dust will be
hazards with any thunderstorm today. An isolated flash flood
threat accompanies today's thunderstorm activity. Thunderstorm
chances begin to decrease Friday as dry air moves in through the
weekend. Extreme heat is expected Friday through the weekend as
high temperatures become 7 to near 10 degrees above normal.
Temperatures remain above normal through next week.

&&

.KEY MESSAGES...
-Scattered thunderstorms are expected this afternoon and evening
 across much of southeastern Arizona. Chances begin to decrease
 Friday as dry air moves in through the weekend.

-Periods of heavy rain, isolated strong wind gusts, and blowing
 dust will be hazards with any thunderstorm today. An isolated
 flash flood threat accompanies today's thunderstorm activity.

-Extreme heat is expected Friday through the weekend as high
 temperatures become 7 to near 10 degrees above normal.
 Temperatures remain above normal through next week.

&&

.DISCUSSION...There are currently isolated thunderstorms in areas
south and east of Tucson in the mountains. There have been a few
lightning strikes so far, with some gusty winds in the 20-30 mph
so far. The storms have been struggling to get tall updrafts
thanks the the very dry layer aloft shown very well in the 18Z
sounding. Overall, the main threats continue to be strong gusty
outflow winds, possible blowing dust, and locally heavy rainfall.
The threat for isolated areas of flash flooding continues as the
storm motion is light at 5-10 kts, making the storms nearly
stationary and rain on the same area in a short period of time.
The push of moisture from the Gulf of California and Sonora,
Mexico continues with current surface dew points in Western Pima
County is in the low to mid 60s and satellite estimated PWs in
the 1.3 to 1.4 inch range. This moisture may be able to work its
way eastward through the NE flow aloft and/or outflows from
thunderstorms this afternoon. The 18Z sounding showed 1.27 inches
of PW, which is a tad more than yesterday, so storm activity in
Tucson is certainly possible this afternoon and evening. In terms
of wind, the HREF model is showing wind gusts of 30-40 mph with
thunderstorms, however that may be a tad underdone as the RAP
model is showing 1400-2000 J/kg of DCAPE allowing for dropping
thunderstorm cores to evaporate, cool, then accelerate the overall
collapse. This is shown by the 18Z sounding where there is
roughly 1800 J/kg of DCAPE in Tucson.

After today, a drying and warming trend begins Friday into the
weekend, thanks to the high pressure system will build to our
west. Temperatures will be 7 to 10 degrees above normal during
this time, with an Extreme Heat Warning in effect those days.
Major HeatRisk is expected for much of the valley locations, so
much of the population and those without adequate hydration and
air conditioning should prepare. Be sure to know where cooling
centers are, move outdoor plans to the morning or evening, and
keeping hydrated Friday into the weekend.

Forecast models are still in disagreement with how much moisture
can make it into the area early next week as the high pressure
shifts back to the east. This will determine how hot the area
will get mid to late next week. Some heat headlines may be needed
during this timeframe, so stay tuned.

&&

.AVIATION...Valid through 02/00Z.
Isolated to scattered thunderstorms thru 01/05Z. Brief periods of
heavy rainfall and gusty erratic winds possible with any
thunderstorm. Winds generally below 12 kts away from thunderstorm
activity, with occasional afternoon gusts to 20 kts. Aviation
discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Minimum relative humidities mainly above 20
percent today across southeastern Arizona. Scattered
thunderstorms are expected this afternoon and evening. Overall
winds are expected to remain under 15 mph with occasional
afternoon gustiness, however strong erratic winds are possible
with any thunderstorm. A drying trend is expected through the
weekend with high temperatures bumping up.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Extreme Heat Warning from 10 AM Friday to 8 PM MST Sunday for
AZZ501>507-509-515.

&&

Tetrault

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 5:18 PM MSTFlash Flood Warning Considerable damage threatTWCPima3 hr
Jul 31, 5:59 PM MSTFlash Flood Warning Considerable damage threatTWCCochise2 hr
Jul 31, 6:47 PM MSTSevere Thunderstorm WarningTWCGraham43 min
Jul 31, 6:52 PM MSTFlash Flood Warning Considerable damage threatTWCGraham3 hr
Jul 31, 8:06 PM MSTAreal Flood AdvisoryTWCCochise, Graham, Greenlee3 hr
Jul 31, 11:11 PM MSTAreal Flood AdvisoryTWCPima2 hr
Aug 1, 1:45 PM MSTExtreme Heat WatchTWCCochise, Graham, Greenlee, Pima, Pinal, Santa Cruz36 hr

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.